MAUDE Adverse Event Report: MEIXIN MEDICAL SUZHOU CO., LTD PNUT SP-PEEL-ST 5'S-250 SP/CS, X-RAY DETECTABLE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

MEIXIN MEDICAL SUZHOU CO., LTD PNUT SP-PEEL-ST 5'S-250 SP/CS, X-RAY DETECTABLE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 30-106
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A distributer complaint was received on 11/22/2022 reporting, "the blue xray indicator on the peanut sponge is disintegrating during use.Patient was not injured but customer noted the risk of leaving foreign matter behind in the operative area if not corrected." a supplier corrective action request (scar) was sent to the supplier meixin medical.The investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information becomes available.
 
Event or Problem Description
The blue xtray indicator on the peanut sponge is disintegrating during use.Patient was not injured but customer noted the risk of leaving foreign matter behind in the operative area if not corrected.
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was sent to the supplier (b)(4).Root cause: it was determined that the x-ray filament that was used in the gauze may not have been as long as was required.Therefore, when the worker was coiling the gauze with the x-ray filament to form the sponge, the x-ray filament was stretched and its tensile strength was weakened which could lead to it disintegrating during use.The following corrective and preventive actions have taken place by meixin medical: to correct this issue, check operation method of all workers stressing that the x-ray filament should be in proper length and should not be over stretched.Correct on site immediately if any improper operation is noticed, stressing all workers' quality awareness to prevent occurrence of nonconformance.If any nonconforming sponges are detected during the inspecting and packaging process, scrap them as to ensure that all products meet quality requirement.To prevent further occurrences, train the workers to strictly follow the product diagram when making the specialty sponges.Stress that the x-ray filament should not be over stretched during coiling of the sponges.An inventory check of the sponges was made by deroyal, a total of (b)(4) packs were reviewed, and no discrepancies were identified during the inspection.Complaints were also reviewed by deroyal and it was found that from the past two years, of (b)(4) packs sold, 3 complaints were found relating to the performance of the product (b)(4).Each of these issues were related to vendor issues.Deroyal will continue to monitor for trends.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
PNUT SP-PEEL-ST 5'S-250 SP/CS, X-RAY DETECTABLE
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
MEIXIN MEDICAL SUZHOU CO., LTD
tuncan industrial zone
tongil town, wijiang
suzhou, jiangsu province 21521 6
CH  215216
Manufacturer (Section G)
ORTHO & SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa
canales zona 3
finca morancito, villa canales 01065
GT   01065
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19928469
Report Number3010452421-2022-00001
Device Sequence Number2846925
Product Code GDY
UDI-Device Identifier00749756024280
UDI-Public00749756024280
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number30-106
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown